MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Codes Corneal Edema (1791); Inflammation (1932); Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
A health care professional reported following an intraocular lens (iol) implant procedure, the surgeon noticed corneal edema post operation that has increased over time.Pupil has become fixed.Additional information has been received and stated that lens appears covered with a thin irregular film of tan, white material most consistent with either fibrin or bss (b-scan ultrasound), also crystalline type deposits on one side of the optic potion of the lens.Pathologist said that findings could be consistent with a toxic substance on the lens, but she didnt have any way of testing for this.Findings are nonspecific, surgeon saw a puzzling post operative outcome closest to tass (toxic anterior segment syndrome) but very isolated in nature, but they were all implanted company lens.Pathology report, states that patient had positive outcome and there was no retinal damage.The pupils did not recover or dilated post procedures, also had ac (anterior chamber) washout, iop (intraocular pressure) exchange and lens sent for evaluation.Corneal never recovered.And this is about 3 months after the ac washout but before the dmek (descemet membrane endothelial keratoplasty) and pupil looks a little better since tugged on it during this there is no pupillary reactivity.Corneal endothelium was friable/not typical when stripping descemets.At the time of a/c washout - fluid was sent for bacterial and fungal studies and negative for all microbes.Additional information has been received and stated that the patient experienced inflammatory cells and the cornea is moderately hazy.
 
Additional Manufacturer Narrative
This report originally filed as mdr number (b)(4).The product was not returned.The serial number was provided.Product history records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.The product was not returned.Due diligence has been performed in an attempt to obtain further information on this event.The surgeon indicated they were too busy to complete a questionnaire.File will be reopened if new information or the sample is received.The investigation has been completed based on current information.Complaints are reviewed and monitored for adverse trends on a monthly basis.No adverse trends have been observed associated with the reported product and event.No further action has been identified for this reported event.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens remains implanted.The serial number was provided.Two photos were also provided.The provided photos were reviewed by global quality customer affairs.The two photos appeared to represent the same left eye, both characterized by a small nasal pterygium and a prominent inferior temporal episcleral vein.In the first photo, the conjunctival vessels demonstrated moderate, diffuse injection.The corneal surface was mottled, evidenced by an irregularly shaped light artifact projected on the anterior corneal surface, temporal to the central corneal axis.The cornea was moderately hazy with prominent diffuse descemets membrane folds.This haze obscured clear visibility of structures through and posterior to the cornea.Despite the reduced clarity, the anterior chamber showed no apparent signs of inflammatory cells, fibrin, flare, or hypopyon.The iris pupil was round, dilated to approximately 8 mm, and no gross abnormalities were observed in the lens.In the second photo the conjunctival vessels demonstrated mild, diffuse injection.The corneal surface appeared smooth, with no stromal edema, descemets membrane folds, or evidence of inflammatory cell deposition or other endothelial anomalies.The anterior chamber was clear, without signs of inflammation.The iris appeared flat, and the pupil was vertically elongated with irregular margins.The posterior chamber iol was well-centered and clear.Product history records were reviewed and documentation indicated the product met release criteria.Associated products were not provided.The root cause for the reported corneal edema could not be determined.The lens remains implanted.The provided photos were clinically reviewed.In the first photo, the conjunctival vessels demonstrated moderate, diffuse injection.The corneal surface was mottled, evidenced by an irregularly shaped light artifact projected on the anterior corneal surface, temporal to the central corneal axis.The cornea was moderately hazy with prominent diffuse descemets membrane folds.This haze obscured clear visibility of structures through and posterior to the cornea.Despite the reduced clarity, the anterior chamber showed no apparent signs of inflammatory cells, fibrin, flare, or hypopyon.The iris pupil was round, dilated to approximately 8 mm, and no gross abnormalities were observed in the lens.In the second photo, the conjunctival vessels demonstrated mild, diffuse injection.The corneal surface appeared smooth, with no stromal edema, descemets membrane folds, or evidence of inflammatory cell deposition or other endothelial anomalies.The anterior chamber was clear, without signs of inflammation.The iris appeared flat, and the pupil was vertically elongated with irregular margins.The posterior chamber iol was well centered and clear.Based on this review alone, the first photo represented an eye exhibiting moderate intraocular inflammation, while the second photo showed the same eye without evidence of active inflammation.However, further assessment beyond this review would be necessary to accurately identify these findings and their significance to this complaint investigation.Due diligence has been performed in an attempt to obtain further information on this event.The surgeon indicated they were unwilling to complete the questionnaire without reimbursement for their time.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20543874
Report Number1119421-2024-02109
Device Sequence Number7988620
Product Code MJP
UDI-Device Identifier00380652457415
UDI-Public(01)00380652457415(17)261217(11)221219(10)15554352
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.215
Device Lot Number15554352
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer11/15/2024
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date12/14/2024
Date Device Manufactured12/19/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown